Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Jul 30, 2021, 6:25 PM CDT for Pettis County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 6:25 PM CDT (23:25 UTC)
- Expired
- Jul 30, 2021, 7:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
County Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WWUS83 KEAX 302325
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
625 PM CDT Fri Jul 30 2021
MOZ045-310000-
Pettis MO-
625 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY UNTIL
700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Ridge, or near Windsor, moving northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Green Ridge.
LAT...LON 3855 9351 3864 9351 3870 9347 3871 9336
3866 9324 3851 9340 3851 9347
TIME...MOT...LOC 2325Z 220DEG 8KT 3861 9345
$$
BlairWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:17 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 30, 3:17 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
317 PM CDT Fri Jul 30 2021
.Discussion...
Issued at 317 PM CDT FRI JUL 30 2021
A subtle but important boundary is in play today across a portion of
the forecast area this afternoon. This boundary is currently located
between a surface trough, which is located over the High Plains,
with its eastern periphery interacting with an adjacent surface
ridge, which is centered over the Great Lakes region. The surface
boundary marks a delineation between slightly cooler temps within
the surface high and warmer/moister surface temps within the area
more under the influence of the trough to the west. Agitated and
towering cumulus clouds are noted in several satellite imagery
channels running generally northwest to southeast along that
aforementioned boundary, which is running generally along the
Missouri River, extending southeastward toward the Ozark Plateau.
This CU field would be the likely spawning ground for an isolated
storm or two that can find it's way through a deteriorating cap. H7
temperatures appear to be on the low end of breakable, so it seems
very possible, if not likely that a few storms will pop up across
eastern Kansas and western Missouri over the next few hours. Given
the lack of deep layer forcing it's unlikely that coverage will
become widespread, but it's possible that local storm coverage may
see some higher coverage if outflows offer enough forcing for more
showers as we wind the daytime hours down. Could see some of these
storms continue into the sunset and beyond hours, but as diurnal
trends cool it would likely result in a decrease of coverage through
the evening. Further to the north, more numerous thunderstorms are
expected to form, across the northern Plains. These storms may
follow the mid level flow pattern into northern Missouri later
tonight, likely beyond the midnight hour. While there could be some
isolated gusty winds exceeding 60 mph, heavy rain should be the
bigger concern from a widespread standpoint. Flash flood guidance
across far northern Missouri exceeds 4 inches over 6 hours and over
3" per 3 hour guidance, so while there could be some isolated
occurrences of several inches, given what hi-res models appear to be
a progressive complex of storms it is unlikely that widespread
amounts exceeding 4+ inches will be realized. Still could see some
isolated flash flooding should some storms train over an area, but
this should be more the exception than the rule.
For Saturday, the ongoing complex will likely see some down trending
through the morning, but we could see an extension of the strong
storms into the early morning hours. This will also help push the
boundary to the I-70 corridor and possibly further south, which
would bring an effective end to the ongoing excessive heat
throughout the area. There are some indications that the boundary
may stall as it pushes south of I-70, which may keep a few counties
across EC Kansas and WC Missouri in the 100+ heat index range for at
least one more day. Some showery activity may be possible toward the
afternoon and evening hours on Saturday across the southern zones,
which would then end the excessive heat for that area as well.
The rest of the weekend, and most of next week should see the area
under the influence of surface ridging, which will be centered to
our northeast. This should keep a steady flow of relatively cooler
and drier air into the area for most of next week. That being said,
we can still expect near normal summer temperatures in the middle
80s. So while it'll be a break from the extreme heat and humidity,
it will still represent solid summer time weather.
&&
.Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1231 PM CDT FRI JUL 30 2021
VFR conditions expected for the bulk of the next 24 hours. A few
afternoon/evening pop up thunderstorms will be possible near the
terminals, but coverage will be pretty isolated, so confidence in
any specific impacts to the terminals is low. Should a
thunderstorm approach or impact a terminal then gusty errartic
winds and heavy rain will the most concerning part. Expect the
T-storm threat to wane around or after sunset, with overnight
conditions being VFR. Some low level wind shear concerns will be
present Saturday morning, as surface winds will be mostly
northeasterly and winds off the surface will be light
southwesterly.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Excessive Heat Warning until 9 PM CDT this evening for KSZ025-
057-060-102>105.
Excessive Heat Warning from 1 PM to 8 PM CDT Saturday for KSZ057-
060.
MO...Excessive Heat Warning until 9 PM CDT this evening for MOZ020-
028-029-037-043>045-053-054.
Excessive Heat Warning from 1 PM to 8 PM CDT Saturday for MOZ053.
&&
Discussion...Leighton
Aviation...LeightonHazardous weather outlook, Jul 30, 5:22 AM CDT, 13 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 522 AM CDT Fri Jul 30 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311030- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 522 AM CDT Fri Jul 30 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Heat and humidity will create heat index values up to 105 F this afternoon for locations along and west of a Saint Joseph to Clinton line, including the Kansas City metro. Strong to severe thunderstorms are possible late this afternoon and through the evening, mainly north of Interstate 70. Strong winds and hail will be the primary threat with any storm that develops. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jul 30, 6:25 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
625 PM CDT Fri Jul 30 2021
MOZ045-310000-
Pettis MO-
625 PM CDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PETTIS COUNTY UNTIL
700 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over
Green Ridge, or near Windsor, moving northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Green Ridge.
LAT...LON 3855 9351 3864 9351 3870 9347 3871 9336
3866 9324 3851 9340 3851 9347
TIME...MOT...LOC 2325Z 220DEG 8KT 3861 9345
BlairThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:24 PM CDT | Special Weather Statement | EAX | Daviess | 51 min |
| Jul 29, 8:04 PM CDT | Special Weather Statement | EAX | DeKalb | 41 min |
| Jul 29, 8:09 PM CDT | Special Weather Statement | EAX | Chariton, Daviess, Linn, Livingston, Macon, Randolph | 51 min |
| Jul 29, 8:55 PM CDT | Special Weather Statement | EAX | Caldwell, Daviess | 50 min |
| Jul 30, 3:24 PM CDT | Excessive Heat Warning | EAX | Bates | 25 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.